Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 18, NWS Blacksburg, VA

July 5, 2024Alleghany County, Botetourt County, Craig County, Virginia; Monroe County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 5, 2024, 5:34 PM EDT for Alleghany County, Botetourt County, Craig County, Virginia; Monroe County, West Virginia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2024, 5:34 PM EDT (21:34 UTC)
Expired
Jul 5, 2024, 9:25 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Alleghany County, VA, Botetourt County, VA, Craig County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:55 PM EDTFLASH FLOOD4 W New Castle, VAHigh water was observed flowing across Paint Bank Road near the intersection with Johns Creek Road.
Jul 5, 5:55 PM EDTFLASH FLOOD4 W New Castle, VAHigh water was observed flowing across Paint Bank Road near the intersection with Johns Creek Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WGUS51 KRNK 052134
FFWRNK
VAC005-023-045-WVC063-060345-
/O.NEW.KRNK.FF.W.0018.240705T2134Z-240706T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
534 PM EDT Fri Jul 5 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Craig County in southwestern Virginia...
  Southwestern Alleghany VA County in west central Virginia...
  Northwestern Botetourt County in west central Virginia...
  East Central Monroe County in southeastern West Virginia...

* Until 1145 PM EDT Friday.

* At 534 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. The expected rainfall rate is 2 to 4 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Alleghany...                       New Castle...
  Jordan Mines...                    Oriskany...
  Paint Bank...                      Sinking Creek...
  Potts Creek...

This includes the following streams and drainages...
  Christleys Run, Carvin Creek, Broad Run, Bens Run, Cove Branch, 
  Catawba Creek, Barbours Creek and Blue Spring Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3773 8025 3774 8026 3776 8026 3774 7986
      3738 8000 3741 8006 3742 8007 3738 8015
      3738 8020 3734 8026 3737 8033 3734 8037
      3769 8029

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4 INCHES IN 1 HOUR

$$

16
2 follow-up statements
853 
WGUS71 KRNK 052305
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
705 PM EDT Fri Jul 5 2024

VAC005-023-045-WVC063-060345-
/O.CON.KRNK.FF.W.0018.000000T0000Z-240706T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Botetourt VA-Craig VA-Monroe WV-
705 PM EDT Fri Jul 5 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT THIS 
EVENING FOR CRAIG, SOUTHWESTERN ALLEGHANY VA, NORTHWESTERN BOTETOURT 
AND EAST CENTRAL MONROE COUNTIES...

At 705 PM EDT, Doppler radar indicated the thunderstorms that 
produced between 1.5 and 2 inches of rain within an hour earlier 
this evening have exited the warned area, leaving only light to 
moderate rainfall. Runoff from the heavy rain will continue to 
collect in the local creeks and streams, and may push a few of them 
out of their banks, and across nearby roadways. High water was 
observed flowing across Paint Bank Road near Johns Creek Road 
earlier this evening.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Alleghany...                       New Castle...
Jordan Mines...                    Oriskany...
Paint Bank...                      Sinking Creek...
Potts Creek...

This includes the following streams and drainages...
  Christleys Run, Carvin Creek, Broad Run, Bens Run, Cove Branch, 
  Catawba Creek, Barbours Creek and Blue Spring Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3773 8025 3774 8026 3776 8026 3774 7986
      3738 8000 3742 8007 3738 8015 3738 8020
      3734 8026 3737 8033 3734 8037 3769 8029

FLASH FLOOD...OBSERVED

$$

16
261 
WGUS71 KRNK 060125
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
925 PM EDT Fri Jul 5 2024

VAC005-023-045-WVC063-060135-
/O.CAN.KRNK.FF.W.0018.000000T0000Z-240706T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alleghany VA VA-Botetourt VA-Craig VA-Monroe WV-
925 PM EDT Fri Jul 5 2024

...FLASH FLOOD WARNING IS CANCELLED FOR CRAIG, SOUTHWESTERN 
ALLEGHANY VA, NORTHWESTERN BOTETOURT AND EAST CENTRAL MONROE 
COUNTIES...

Flood waters have receded and the heavy rain has ended. As a result, 
flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3773 8025 3774 8026 3776 8026 3774 7986
      3738 8000 3742 8007 3738 8015 3738 8020
      3734 8026 3737 8033 3734 8037 3769 8029

$$

PH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:45 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 5, 1:45 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
145 PM EDT Fri Jul 5 2024

.SYNOPSIS...
High pressure offshore will continue to keep muggy conditions
around through tonight, with heat indices exceeding 100 degrees
in the Piedmont. A front is going to reach Ohio/TN Valleys this
afternoon and several impulse will lead to scattered to numerous
thunderstorms. This front will pass across the Mid-Atlantic by
Saturday night into early Sunday. Spotty showers and
thunderstorms will remain in the forecast for early next week as
an upper level trough develops over the central United States.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 125 PM EDT Friday...

Key Messages:

1) Heat Advisory remains in effect this afternoon/evening for
our foothill and piedmont including Roanoke/Lexington, VA.

2) Strong to severe storms possible this afternoon and evening with
the main threat being damaging winds. Greater chances in the
mountains.

Expect an unstable/humid airmass this afternoon. With plenty of
sunshine this morning, SBCAPEs are forecast to reach 2000-3000
J/kg by mid afternoon across southern VA into NC. There is a
convective system moving across central KY into Mid TN this
morning with an associated MCV. This piece of energy should
reach our mountains by mid afternoon and push into the piedmont
by later in the afternoon. Enough instability and high pwats to
bring a damaging wind threat for any storms that form or move in
this afternoon. Majority of convective allowing models have
storms arriving in our mountains between noon-2pm, then better
chances will be in the 3pm-9pm time frame. Better coverage still
looks across our mountains of SW VA/southern WV into NC, with
less in the piedmont.

High-res models are favoring storms remaining scattered into
late evening over the mountains.

The heat advisory remains with values already hitting 105 or
higher in Brookneal VA and getting close elsewhere east of the
Blue Ridge.

Front expected to push into the Piedmont by late tonight and end
any showers though could see lingering showers in the mountains
into Sat morning. At the same time, winds weaken allow for fog
formation, some of it becoming dense, but given potential cloud
cover and if/where it rains will be patchy dense.

Trends in the models showing a further east/south push to the
deeper moisture but still enough low level moisture and upper
shortwave energy to produce scattered showers/storms Saturday
afternoon southeast of I-81.

After today's heat/humidity, some reprieve at least across the
mountains/foothills for Saturday as dewpoints drop into the 60s.

Muggy tonight with lows in the upper 60s to mid 70s, then
another very warm to hot day Saturday but again dewpoints to
take some bite out of the heat, with 80s in the mountains, to
lower to mid 90s east. Heat indices could be around 100 or so
southeast of a Buckingham to Danville to Greensboro line.

Confidence in the near term is moderate on storm coverage
through Saturday and severe threat, but higher on
temps/sky/winds.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1215 PM EDT Friday...

Key Messages:

1. A cold front will bring slightly drier air, limiting showers and
thunderstorms to areas mainly south of Highway 460.

2. Slightly cooler temperatures expected for this weekend, though
these will still be near to slightly above normal.

Looking to Saturday night, weather forecast models are in decent
agreement that a cold front will make slow progress eastward across
central Virginia, where it will gradually stall as it loses its push
of cooler drier air from the northwest. Difficult at this point to
determine where the front will eventually stall. Regardless, it is
expected to remain both close enough and shallow enough to support
lingering showers and thunderstorms through Sunday night, mainly for
areas to the south of Highway 460. Because of light steering winds,
whatever activity that does develop has the potential to produce a
few heavy/prolonged downpours that may result in localized flooding
issues. Enough dry air will be present north of Highway 460 to limit
any coverage of rainfall to isolated pockets at best.

By Monday however, the front will begin to lose its characteristics
and fade/wash out as low pressure passes across the Great Lakes,
dragging another cold front across the lower Ohio River Valley.
Southerly wind flow will increase in response to the area of
low pressure, carrying deeper moisture from the Gulf of Mexico
northward. This will allow for coverage of spotty showers and
storms to expand further northward to include southeast West
Virginia through the southern Shenandoah Valley.

Temperatures will remain near to slightly above normal through the
period.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1230 PM EDT Friday...

Key Messages:

1. Warmer than normal temperatures with daily storms next week.

Spotty showers and thunderstorms will develop each afternoon through
the middle of the next workweek as a cold front approaches from the
west on Tuesday and eventually stalls somewhere across the Mid-
Atlantic. Coverage of showers and thunderstorms looks highest for
Tuesday as an upper level disturbance passes across the central
Appalachians. Precipitable water values will remain abnormally high
through the period, ranging from 1.7 inches to as high as 2.2 inches
for much of the area, which would support the potential for heavy
downpours, especially from the slower-moving cells.

Warmer than normal temperatures are expected Tuesday and Wednesday.
Near normal temperatures are possible for Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 130 PM EDT Friday...

Mainly VFR through this afternoon, except when any storms move
over a TAF site. Best chance of TSRA 18z-00z especially from
LWB-ROA-DAN and southwest of this line.

Tonight, SHRA/TSRA will continue to affect mainly BLF and LWB as
a front nears. Expect another night where fog develops where it
rained, with higher confidence of sub-VFR, possibly LIFR at
LWB/BCB/BLF, but even with moisture rich environment have fog at
ROA/LYH/DAN as well.

Fog lifts after 12z Saturday with VFR expected. Any
shower/storms will be in the afternoon and generally southeast
of a line from FVX-MTV.

Average confidence in the above forecast.

AVIATION OUTLOOK...

Some lingering showers and sub-VFR possible Saturday evening in
the DAN area. Fog possible through the period in the early
mornings. The pattern stays unsettled such that daily chances
for storms exists. Thinking mainly VFR but sub-VFR when it
storms and any late night fog.

Confidence is moderate for the extended aviation outlook.

&&

.CLIMATE...
As of 300 AM EDT Friday...

Record highs and warmest lows temperatures for July 5th.

Friday 07/05/2024
Site  MaxT Year  HiMin Year
KBLF    93 1948    71 1969
KDAN   103 1919    76 1926
KLYH    98 2012    75 1900
KROA   100 1999    76 2012
KRNK    94 1930    78 1949

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ022>024-
     032>035-043>047-058-059.
NC...Heat Advisory until 8 PM EDT this evening for NCZ003>006-020.
WV...None.

&&

SYNOPSIS...SH/WP
NEAR TERM...WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...SH/WP
CLIMATE...RCS/SH
Hazardous weather outlook, Jul 5, 12:13 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1213 PM EDT Fri Jul 5 2024

NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-061615-
Surry-Stokes-Rockingham-Caswell-Yadkin-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
1213 PM EDT Fri Jul 5 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, a few thunderstorms this afternoon and evening could be
strong to severe, with damaging winds and excessive rainfall the
main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered showers and thunderstorms are expected Saturday. A few may
produce heavy downpours, with localized flooding possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ010>020-WVZ044-061615-
Ashe-Alleghany NC-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Monroe-
1213 PM EDT Fri Jul 5 2024

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon and evening could be strong to severe.
Damaging winds are the main threat. Localized flooding from heavy
downpours will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ007-009-WVZ042-043-507-508-061615-
Tazewell-Smyth-Mercer-Summers-Eastern Greenbrier-Western Greenbrier-
1213 PM EDT Fri Jul 5 2024

...SEVERE THUNDERSTORM WATCH 506 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms this afternoon and evening could be strong to severe.
Damaging winds are the main threat. Localized flooding from heavy
downpours will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 5, 5:21 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
521 PM EDT Fri Jul 5 2024

NCZ003-019-020-052145-
Yadkin NC-Surry NC-Wilkes NC-
521 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT
SURRY...NORTHEASTERN WILKES AND NORTHWESTERN YADKIN COUNTIES THROUGH
545 PM EDT...

At 521 PM EDT, Doppler radar was tracking a strong thunderstorm over
State Road, or near Elkin, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Elkin...
Fairview...
Flat Rock...
Jonesville...
Dobson...
and Pilot Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3627 8108 3656 8076 3656 8061 3640 8045
      3613 8092
TIME...MOT...LOC 2121Z 229DEG 30KT 3632 8088

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WP
Local storm report, Jul 5, 5:24 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
524 PM EDT Fri Jul 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     Tstm Wnd Dmg     1 ESE Adwolf            36.78N 81.57W
07/05/2024                   Smyth              VA   911 Call Center

            Thunderstorm winds blew down one tree on
            Thomas Bridge Road, near the intersection of
            Scratch Gravel Road. This tree blocked one
            lane of Thomas Bridge Road.

&&

PJH
Special weather statement, Jul 5, 5:24 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
524 PM EDT Fri Jul 5 2024

VAZ018-019-023-052200-
Botetourt VA-Craig VA-Alleghany VA-
524 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY
IN SOUTHWESTERN VIRGINIA AND NORTHWESTERN BOTETOURT COUNTIES IN WEST
CENTRAL VIRGINIA THROUGH 600 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Abbott, or near New Castle, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Castle...
Jordan Mines...
Oriskany...
Sinking Creek...
Abbott...
Potts Creek...
and Craig Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern West Virginia.

&&

LAT...LON 3776 8001 3766 7980 3741 8007 3742 8008
      3738 8015 3738 8018 3742 8030 3777 8017
TIME...MOT...LOC 2124Z 204DEG 30KT 3746 8016

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AB
Local storm report, Jul 5, 5:29 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
529 PM EDT Fri Jul 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     Flood            3 WNW Salem City        37.31N 80.10W
07/05/2024                   Roanoke            VA   NWS Employee

            Water covering portion of Wildwood Road.

&&

WP
Local storm report, Jul 5, 5:32 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
532 PM EDT Fri Jul 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Dmg     3 ESE State Road        36.31N 80.82W
07/05/2024                   Surry              NC   911 Call Center

            Thunderstorm winds blew down a tree on Fax
            Welborn Road. Tree fell on power line.

&&

PJH
Special weather statement, Jul 5, 5:32 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
532 PM EDT Fri Jul 5 2024

NCZ004-VAZ032-043-052200-
Stokes NC-Henry VA-Patrick VA-
532 PM EDT Fri Jul 5 2024

...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN STOKES...HENRY AND SOUTHEASTERN PATRICK COUNTIES AND THE
CITY OF MARTINSVILLE THROUGH 600 PM EDT...

At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sandy Ridge, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Martinsville...
Danbury...
Spencer...
Bassett...
Sandy Ridge...
Leatherwood...
and Critz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 8032 3681 7999 3677 7966 3654 7997
      3654 8002 3650 8003 3638 8019
TIME...MOT...LOC 2131Z 228DEG 48KT 3656 8015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:03 PM EDTSevere Thunderstorm WarningRNKPatrick42 min
Jul 5, 2:15 PM EDTFlash Flood WarningRNKPatrick6 hr
Jul 5, 2:45 PM EDTSpecial Weather StatementRNKCity of Martinsville30 min
Jul 5, 2:49 PM EDTSevere Thunderstorm WarningRNKTazewell41 min
Jul 5, 2:49 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville41 min
Jul 5, 3:09 PM EDTSpecial Weather StatementRNKCarroll, City of Galax36 min
Jul 5, 3:30 PM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Pulaski, Wythe, City of Galax3 hr
Jul 5, 3:40 PM EDTSpecial Weather StatementRNKBland35 min
Jul 5, 3:46 PM EDTSevere Thunderstorm WarningRNKBland, Giles29 min
Jul 5, 4:04 PM EDTSpecial Weather StatementRNKMontgomery26 min
Jul 5, 4:04 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, City of Radford41 min
Jul 5, 4:22 PM EDTSpecial Weather StatementRNKBotetourt23 min
Jul 5, 4:23 PM EDTAreal Flood AdvisoryRNKBland, Smyth, Tazewell3 hr
Jul 5, 4:25 PM EDTSpecial Weather StatementRNKGrayson35 min
Jul 5, 4:31 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Roanoke44 min
Jul 5, 4:44 PM EDTSevere Thunderstorm WarningRNKPatrick25 min
Jul 5, 4:46 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke, City of Roanoke, City of Salem44 min
Jul 5, 4:56 PM EDTAreal Flood AdvisoryRNKMontgomery3 hr
Jul 5, 4:57 PM EDTSpecial Weather StatementRNKPulaski33 min
Jul 5, 5:02 PM EDTAreal Flood AdvisoryRNKRoanoke, City of Roanoke, City of Salem4 hr
Jul 5, 5:09 PM EDTSpecial Weather StatementRNKAppomattox36 min
Jul 5, 5:24 PM EDTSpecial Weather StatementRNKCraig36 min
Jul 5, 5:32 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville28 min
Jul 5, 5:33 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, City of Covington42 min
Jul 5, 5:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick40 min
Jul 5, 6:13 PM EDTSpecial Weather StatementRNKHalifax32 min
Jul 5, 6:16 PM EDTSpecial Weather StatementRNKCarroll, Patrick29 min
Jul 5, 6:18 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington27 min
Jul 5, 6:19 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax41 min
Jul 5, 6:32 PM EDTAreal Flood AdvisoryRNKAlleghany, Bath, Botetourt, City of Covington2 hr
Jul 5, 6:58 PM EDTSpecial Weather StatementRNKCharlotte32 min
Jul 5, 3:49 PM EDTSpecial Weather StatementRNKMercer26 min
Jul 5, 3:54 PM EDTSevere Thunderstorm WarningRNKMercer, Summers51 min
Jul 5, 4:51 PM EDTSpecial Weather StatementRNKMonroe, Summers24 min
Jul 5, 5:01 PM EDTSevere Thunderstorm WarningRNKMonroe, Summers44 min

Nearby

Flash Flood Warnings in Virginia, 2024Flash Flood Warnings in West Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.